Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 199, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 14, 2012, 8:11 PM CDT for Andrews County, Gaines County, Texas. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2012, 8:11 PM CDT (01:11 UTC)
- Expired
- Jun 14, 2012, 9:15 PM CDT
- In force
- 64 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
Counties Andrews County, TX, Gaines County, TX
The radar
The Midland/Odessa radar (KMAF), 65 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 8:13 PM CDT | HAIL 1.25 | Andrews, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.2 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1687 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 2779 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
112
WUUS54 KMAF 150111
SVRMAF
TXC003-165-150215-
/O.NEW.KMAF.SV.W.0199.120615T0111Z-120615T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
811 PM CDT THU JUN 14 2012
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN GAINES COUNTY IN WEST TEXAS...
EASTERN ANDREWS COUNTY IN WEST TEXAS...
* UNTIL 915 PM CDT
* AT 809 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR FLOREY...OR 8 MILES NORTH OF
ANDREWS...MOVING NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
NORTHERN ANDREWS COUNTY...
SOUTHERN GAINES COUNTY...
SOUTHEASTERN GAINES COUNTY...
EASTERN GAINES COUNTY...
LAT...LON 3293 10232 3239 10223 3212 10239 3212 10274
3243 10271
TIME...MOT...LOC 0112Z 217DEG 21KT 3245 10255
$$1 follow-up statement
201
WWUS54 KMAF 150140
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
840 PM CDT THU JUN 14 2012
TXC003-165-150215-
/O.CON.KMAF.SV.W.0199.000000T0000Z-120615T0215Z/
GAINES TX-ANDREWS TX-
840 PM CDT THU JUN 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR EASTERN ANDREWS AND EASTERN GAINES COUNTIES...
AT 836 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 13 MILES NORTHEAST OF FLOREY...OR ABOUT 17 MILES NORTHEAST OF
ANDREWS...MOVING NORTHEAST AT 25 MPH.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...EXTREME
NORTHEASTERN ANDREWS COUNTY...EXTREME SOUTHEASTERN GAINES COUNTY AND
SOUTHEASTERN GAINES COUNTY.
LAT...LON 3293 10232 3239 10223 3212 10239 3212 10274
3243 10271
TIME...MOT...LOC 0140Z 217DEG 21KT 3254 10237
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 5:33 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jun 14, 5:33 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 533 PM CDT THU JUN 14 2012 .DISCUSSION... SEE AVIATION DISCUSSION BELOW. && .AVIATION... LATEST SFC ANALYSIS PLACES THE DRYLINE FROM NEAR KLES-KINK- K6R6...W/KMAF 88D SHOWING CONVECTION DEVELOPING OVER THE STOCKTON PLATEAU...AND MOVING NE. THUS...WE/LL LEAVE A MENTION OF CONVECTION IN FOR KMAF EARLY...ASSUMING CONVECTION LASTS THAT LONG. OTHERWISE...A 50KT LLJ IS FORECAST TO DEVELOP OVER EASTERN TERMINALS OVERNIGHT...MAINTAINING DECENT RETURN FLOW. FRIDAY...FORECAST SOUNDINGS SUGGEST A WIDESPREAD CU FIELD DEVELOPING...W/BASES 9-14KFT AGL. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 44
Hazardous weather outlook, Jun 14, 1:58 PM CDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 158 PM CDT THU JUN 14 2012 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-151100- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 158 PM CDT THU JUN 14 2012 /1258 PM MDT THU JUN 14 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE TO A CHANCE OF THUNDERSTORMS MAINLY THIS EVENING ACROSS WEST TEXAS AND LEA COUNTY NEW MEXICO. A FEW STORMS WILL HAVE THE POTENTIAL TO BECOME STRONG OR SEVERE WITH BRIEF STRONG GUSTY WINDS AND HAIL POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE REGION FRIDAY THROUGH SUNDAY...MAINLY IN THE AFTERNOON AND EVENING. A FEW STORMS COULD BECOME STRONG TO SEVERE EACH DAY WITH BRIEF STRONG GUSTY WINDS AND HAIL POSSIBLE. IN ADDITION CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... THERE IS A 10 PERCENT CHANCE OF SPOTTER ACTIVATION THIS EVENING ACROSS WEST TEXAS. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 14, 4:57 PM CDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 457 PM CDT THU JUN 14 2012 TXZ075-142245- PECOS- 457 PM CDT THU JUN 14 2012 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING WESTERN PECOS COUNTY UNTIL 545 PM CDT... STRONG THUNDERSTORMS WAS LOCATED 15 MILES NORTHWEST OF BELDING AT 455 PM CDT...MOVING EAST AT 15 MPH. ADDITIONAL STRONG THUNDERSTORMS ARE LOCATED OVER FORT STOCKTON AT 445 PM CDT...MOVING EAST AT 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS UP TO 50 MPH... PEA TO NICKEL SIZE HAIL... BRIEF HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. &&
Special weather statement, Jun 14, 6:32 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 632 PM CDT THU JUN 14 2012 TXZ058-060-067-075-150000- PECOS-WARD-WINKLER-REEVES COUNTY AND UPPER TRANS PECOS- 632 PM CDT THU JUN 14 2012 ...SIGNIFICANT WEATHER ADVISORY FOR AN INTENSIFYING THUNDERSTORM AFFECTING EAST CENTRAL REEVES...EASTERN WARD...NORTH CENTRAL PECOS AND SOUTH CENTRAL WINKLER COUNTIES UNTIL 700 PM CDT... AN INTENSIFYING THUNDERSTORM WAS LOCATED OVER WICKETT AT 632 PM CDT...MOVING EAST AT 15 MPH. SMALL HAIL AND WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
Local storm report, Jun 14, 6:40 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
640 PM CDT THU JUN 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 PM FLASH FLOOD 1 S FORT STOCKTON 30.88N 102.89W
06/14/2012 PECOS TX EMERGENCY MNGR
MULTIPLE RESIDENTIAL STREETS BARRICADED.
&&
JDSpecial weather statement, Jun 14, 7:38 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 738 PM CDT THU JUN 14 2012 TXZ074-075-081-082-150115- PECOS-TERRELL-BIG BEND AREA-DAVIS/APACHE MOUNTAINS AREA- 738 PM CDT THU JUN 14 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS AFFECTING NORTHEASTERN BREWSTER...NORTHERN TERRELL AND SOUTHERN PECOS COUNTIES UNTIL 815 PM CDT... A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED 20 MILES NORTHWEST OF LONGFELLOW AT 737 PM CDT...MOVING EAST AT 30 MPH. ADDITIONAL STRONG STORMS WERE LOCATED 22 MILES SOUTHEAST OF FORT STOCKTON AND ACROSS NORTHEAST BREWSTER COUNTY. STRONG WIND WILL BE THE MAIN CONCERN WITH THESE STORMS.
Special weather statement, Jun 14, 7:41 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 741 PM CDT THU JUN 14 2012 TXZ050-061-150115- ECTOR-ANDREWS- 741 PM CDT THU JUN 14 2012 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING CENTRAL ANDREWS AND NORTHERN ECTOR COUNTIES UNTIL 815 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST OF GOLDSMITH AT 738 PM CDT...MOVING NORTHEAST AT 25 MPH. AN ADDITIONAL THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST OF ANDREWS AT 738 PM CDT...MOVING NORTHEAST AT 25 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS UP TO 55 MPH...PEA SIZE HAIL... BRIEF HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE WITH THESE STORMS. &&
Special weather statement, Jun 14, 8:01 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 801 PM CDT THU JUN 14 2012 TXZ081-150130- BIG BEND AREA- 801 PM CDT THU JUN 14 2012 ...SIGNIFICANT WEATHER ADVISORY FOR AN INTENSIFYING THUNDERSTORM AFFECTING CENTRAL BREWSTER COUNTY UNTIL 830 PM CDT... AN INTENSIFYING THUNDERSTORM WAS LOCATED OVER CENTRAL BREWSTER COUNTY AT 801 PM CDT. THIS STORM WAS 12 MILES SOUTH OF MARATHON ON U.S.385 AND WAS MOVING SOUTHEAST AT 20 MPH.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:35 PM CDT | Areal Flood Advisory | MAF | Brewster, Pecos | 3 hr |
| Jun 14, 8:51 PM CDT | Severe Thunderstorm Warning | MAF | Dawson, Gaines | 54 min |
| Jun 15, 2:45 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis | 60 min |
| Jun 15, 6:43 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Jeff Davis | 62 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.